(N.B.festival programme may be subject to change)

8:30-9:15

Registration, refreshments, exhibition and academic poster display

09:15

Chair’s welcome
Sue Macdonald
Midwifery Consultant

09:30

Normal birth…what’s going on?
Professor Soo Downe
Professor in Midwifery Studies
University of Central Lancaster
Sheena Byrom OBE
Consultant Midwife
Director, All4Maternity

10:00

Continuity of carer in labour
Dr Georgina Sosa
Midwifery Lecturer
University of East Anglia

10:30

Leadership, influencing and changing practice
Jennifer Clarke
‘Jenny the Midwife’

11:00

Questions & discussion

11:15-12:00

Refreshments, networking, exhibition and academic poster display

11:30-11:45

Tantalisers and mini masterclasses

MEET THE AUTHORS

Squaring the Circle – book signing

Professor Soo Downe
Professor in Midwifery Studies
University of Central Lancaster

Sheena Byrom OBE
Consultant Midwife
Director, All4Maternity

MINI MASTERCLASS

Waterbirth – sink or swim

Dianne Garland
Midwifery Consultant and Author

MINI MASTERCLASS

Engaging new mothers in the subtle rituals of deep bonding

Rehana Jawadwala
Director
Mummy Yoga Ltd

MINI MASTERCLASS

Storyboard assessments

Elaine Uppal
Lead Midwife for Education, Senior Lecturer
University of Bolton

Danielle Ellis
Lecturer, School of Nursing and Midwifery
University of Bolton

12:00-12:25

Seminars

Each seminar will be no longer than 25 minutes, with 5 minutes between seminars to allow for movement between rooms.

Seminar 1

THEME: Bringing research into practice

Getting it right the first time: holding on to labour – not feeling safe enough to let go

Dr Helen Shallow
Midwife, Presenter and Consultant

Freya Lockwood
Mother

Seminar 2

THEME: Improving care for mothers and babies

Group B Strep: midwifery practice and the revised RCOG guidelines on Group B Streptococcus: insight from affected families

Jane Plumb MBE
Chief Executive
Group B Strep Support

Seminar 3

THEME: Changing workplace culture

Early access to antenatal care: moving towards a culture of continuous improvement

Andrea Whitehead
Service Development Midwife
Lancashire Teaching Hospitals Trust

Seminar 4

THEME: International voices

Satisfaction and expectations of the maternity services in The Seychelles

Pat Donovan
Associate Lecturer
University of Edgehill

12:30-12:55

Seminars

Each seminar will be no longer than 25 minutes, with 5 minutes between seminars to allow for movement between rooms.

Seminar 5

THEME: Putting research & evidence into practice

Hypermobile Ehlers-Danlos Syndrome during pregnancy, birth and beyond

Dr Sally Pezaro
School of Nursing, Midwifery and Health
Coventry University

Seminar 6

THEME: Improving care for mothers and babies

Will she deliver preterm? Using Fetal Fibronectin to help you make clinical decisions

Naomi Carlisle
Senior Research Midwife
King’s College London
logo-hologic

Seminar 7

THEME: Changing workplace culture

Let’s stop the bullying: learning to love each other

Caroline Flint
Retired Midwife
Caroline Flint & Associates

Seminar 8

THEME: Developing midwifery careers

Evaluation of Preceptorship Programme for newly qualified midwives

Elisa Iaschi
Professional Development Midwife
Imperial College Healthcare NHS Trust

13:00-13:25

Seminars

Each seminar will be no longer than 25 minutes, with 5 minutes between seminars to allow for movement between rooms.

Lunch, networking, exhibition and academic poster display

Seminar 9

THEME: Bringing in Better Births for mothers and babies

Better training, better births

Angela McKee
Practice and Development Midwife
Lancashire Teaching Hospitals NHS Foundation Trust

Seminar 10

THEME: Putting research into practice

Perinatal mental health: reassurance, guidance and self-identification

Lisa Hammond
Director
More Than A Tick Box

Donna Davies
Director
More Than A Tick Box

13:40-13:50

Tantalisers and mini masterclasses

PRODUCT DEMONSTRATION

Fetal Fibronectin Testing – Refresher Training – PeriLynx and 10Q Analysers

Using Fetal Fibronectin Testing in your Department but not completely sure about how to sample /use the analyser? Or just want to find out more about it?

Come along and have all your questions answered!

MEET THE AUTHOR

Mother: an unconventional history

Sarah Knott DPhil FRHS
Historian and Writer

Seminar 10a

THEME:

Ingleside Birth & Community Centre: a collaboration of innovative partnership to develop the future of maternity services in Greater Manchester

Catherine Owens
Consultant Midwife, Family Care Division
Ingleside Birth & Community Centre

Angela Bowman
Caseloading Team Leader
Ingleside Birth & Community Centre

Tom Openshaw
Transformation Lead
Bolton NHS Foundation Trust

Seminar 11

THEME: Putting research into practice

Optimal cord clamping, whose blood is it anyway? The research

Amanda Burleigh
Midwife/Midwifery Consultant

Seminar 12

THEME: Midwives making a difference

The Birth Preparation Programme

Rebecca Anubla
Midwifery Lead for Training and Development
One to One Midwives

Lunch, networking, exhibition and academic poster display

14:30-14:55

Seminars

Each seminar will be no longer than 25 minutes, with 5 minutes between seminars to allow for movement between rooms.

Seminar 13

THEME: Putting research & evidence into practice

“You shouldn’t have to feel you’re pushing your pregnancy aside…”: a qualitative study exploring women’s reflections on becoming homeless during pregnancy

Suzanne Reynolds
Specialist Midwife for Homeless & Migrant Women
University Hospitals Birmingham

Seminar 14

THEME: Midwifery careers/CPD

Breaking the mould: caseloading as a newly qualified midwife

Jill Darlington
Midwifery Lead – Practice Development and Preceptorship
One to One Midwives

Seminar 15

THEME: Midwives making a difference

Counting the cost of CMV

Sharon Wood
Project Manager
CMV Manager

Seminar 16

THEME: Parental voices

Co-production: hearing the service user voice to co-design the service we deliver

Francesca Seed
Chair
MVP Lancashire

15:00-15:25

Refreshments, networking, exhibition and academic poster display

15:30

LOL Laughterworks: How to deal with stress and build resilience within the healthcare profession – through laughter! Interactive session
Deborah Hodson & Denise Tooley-Okonkwo
LOL Laughter Works

16:00

northern-2019-maternity-and-midwifery-festival-awards-logo-retina-01-01

16:30

Evaluation, revalidation and closing comments
Sue Macdonald
Midwifery Consultant

16:45

Close of festival

Poster Presentations

mmf-norther-2019-poster-displays-003